A TEENAGE GIRL who died after a house party has been described as a “popular and valued” pupil by her school.
Police said it is possible the 16-year-old, named locally as Jodie Muir, may have taken an “ecstasy-type” drug at the gathering in Rutherglen, South Lanarkshire, on Friday night.
She returned home at about 5am and died several hours later. Tests are being carried out to establish the cause of death.
Gordon Shaw, the headteacher of Jodie’s school Eastbank Academy in Shettleston, Glasgow, said: “This is tragic news and our thoughts and prayers are with Jodie’s family and friends at this very sad time.
“Jodie was a popular and valued pupil, and we will be offering any support that is needed to her classmates and teachers.”
Police Scotland earlier said they have spoken to a “significant” number of the 40 to 50 teenagers believed to have been at the party.
Chief Superintendent Ciorstan Shearer said: “I do not yet know whether or not drugs have played a part in this tragic death and it is therefore important to trace other party-goers to establish that they are safe and well.
“At this time we know that there were around forty to fifty other teenagers at this party in Rutherglen and we have managed to speak to a significant number of them.
“It is vital, however, that those who have not already spoken to police come forward as soon as possible, first and foremost to ensure that they are safe and well, but also because they may be in a position to provide vital information to assist the ongoing investigation.
“Again, I urge anyone who was at the party and has taken drugs and is feeling unwell to attend or contact their local hospital for treatment or advice.
“Anyone with information is asked to contact London Road police office on telephone number 101.”
Dr Anne Scoular, a consultant at NHS Greater Glasgow and Clyde, said: “Many drugs are unregulated and no-one knows what they contain or the effects they may have.
“People offered drugs should think very carefully before taking them.
“I would urge anyone who has taken drugs and experiences symptoms such as a high temperature, aggression and muscle pains, or begins to feel unwell or feels a more intense high, to seek immediate medical help.”